Texas, 2007

Flash Flooding in Texas, June 22, 2007

June 22, 2007 · NWS BRO · 2 events in 2 counties and zones

|The heavier showers and thunderstorms produced localized flash flooding in Starr and Jim Hogg Counties. 90 inches of rainfall June 22.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7.8 million
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

An upper level low pressure trough centered over Texas combined with abundant tropical moisture produced periods of scattered showers and thunderstorms over the western Counties of Deep South Texas on June 22.|The heavier showers and thunderstorms produced localized flash flooding in Starr and Jim Hogg Counties. The Rio Grande City Fire Department recorded 1.90 inches of rainfall June 22. The Roma area experienced significant flooding as a stationary thunderstorm produced 8 to 11 inches of rain over rural areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 22, 12:45 PM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 22, 12:45 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT FRI JUN 22 2007

.DISCUSSION...MOISTURE CONTINUES TO INCREASE OVER THE AREA TODAY
WITH A WARM SOUTHEAST FLOW OF AIR.  BRO SOUNDING THIS MORNING SHOWED
A PRECIP WATER OF 2.23 AND A K-INDEX OF 37.  SHOWERS AND
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS AFTERNOON WITH THE
DIURNAL HEATING. WILL HOLD OFF ON FLOOD WATCH AT THIS TIME AS MOST
OF DEEP SOUTH TEXAS HAS PRETTY HIGH FLASH FLOOD GUIDANCE.  WILL
CONTINUE TO KEEP POPS FAIRLY HIGH THROUGH THE WEEKEND WITH AN UPPER
LEVEL TROUGH LINGERING ALONG THE GULF COAST. TEMPERATURES SHOULD BE
NEAR NORMAL FOR THIS TIME OF YEAR.  LATEST GFS MODEL RUNS CONTINUE
TO INCREASE THE CHANCES OF PRECIP THROUGH THE WEEKEND AS ATMOSPHERIC
MOISTURE HAS BECOME LESS LIKELY TO DECREASE. SEABREEZE SHOULD HAVE
NO TROUBLE FORMING THROUGH EARLY NEXT WEEK. THE TROPICAL WAVE IN THE
WESTERN CARIBBEAN WILL CONTINUE MOVING NORTHWEST ACROSS THE YUCATAN
PENINSULA AND THROUGH THE WESTERN GULF OVER THE WEEKEND. CURRENT
TIMING HAS THE MOISTURE FROM THIS SYSTEM ARRIVING ON WEDNESDAY.
&&

.MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS WITH
GUSTS TO 14 KNOTS AND SEAS AT 2 FEET WITH A 6 SECOND PERIOD. LIGHT
TO MODERATE SOUTHEAST WINDS WILL CONTINUE OVER THE MARINE AREAS
THROUGH TONIGHT. THE WINDS AND SEAS WILL INCREASE OVER THE MARINE
AREAS THIS WEEKEND AS THE PRESSURE GRADIENT INCREASES ACROSS THE
AREA. SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY OVER PORTIONS OF
THE MARINE AREAS AT TIMES THROUGH THE EARLY PART OF NEXT WEEK. THE
WINDS AND SEAS MAY INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS.
&&

.AVIATION...VFR TO MVFR CONDITIONS WITH MOSTLY CLOUDY TO PARTLY
CLOUDY SKIES AND MODERATE SOUTHEASTERLY WINDS ARE OCCURRING AT THE
REGIONAL AIRPORTS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES FOR THE
NEXT FEW DAYS. MVFR TO TEMPORARY IFR CONDITIONS MAY OCCUR IN ANY
SHOWERS OR THUNDERSTORMS OTHERWISE VFR CONDITIONS WILL PREVAIL OVER
THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  88  79  91 /  20  20  20  50
BROWNSVILLE          76  90  78  91 /  20  20  20  50
HARLINGEN            73  91  76  92 /  20  20  20  50
MCALLEN              75  90  76  94 /  20  30  30  50
RIO GRANDE CITY      76  90  75  94 /  30  40  30  50
SOUTH PADRE ISLAND   79  87  80  91 /  10  10  10  40
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

65/63
Hazardous weather outlook, Jun 22, 4:31 AM CST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 AM CDT FRI JUN 22 2007

TXZ248>257-231115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
531 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN MAY
PRODUCE MINOR FLOODING OF STREETS AND HIGHWAYS. WHILE ANY LOCATION
ACROSS DEEP SOUTH TEXAS COULD EXPERIENCE HEAVY RAIN THE COUNTIES
OF HIDALGO...STARR...ZAPATA AND JIM HOGG MAY BE MORE LIKELY TO SEE
AREAS OF CONCENTRATED HEAVY PRECIPITATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
PROVIDE A THREAT FOR LOCALIZED FLOODING THIS WEEKEND THROUGH
TUESDAY.

BUILDING SEAS LATE MONDAY...TUESDAY AND WEDNESDAY COULD INCREASE THE
RISK OF RIP CURRENTS ALONG AREAS BEACHES TO A HIGH RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

59

The radar

The Corpus Christi radar (KCRP), 127 km away, was scanning. The volume nearest the first event began at 23:23 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Jim Hogg

When
June 22, 5:23 PM CST to 6:23 PM CST
Where
Jim Hogg County, 0.61 mi W of Hebbronville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.320, -98.690

Jim Hogg County sheriff Department reported standing water om FM 1017 and Highway 16. Fm 1017 from Hebbronville to 18 miles south is impassible.

Flash Flood, Starr

When
June 22, 6:08 PM CST to 7:10 PM CST
Where
Starr County, 0.69 mi N of Los Saenz
Cause
Heavy Rain
Property damage
$7.8 million
Reported by
Public
Coordinates
26.410, -99.000

The public reports extensive flooding is occurring in the city of Roma. Numerous streets are impassible. Local streams and arroyos are flowing and their banks are full.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43681, 43682.